Arizona, 2007Damaging Wind in Arizona, July 19, 2007
July 19, 2007 · NWS FGZ · 1 event in 1 county or zone
Wind gusts from a thunderstorm caused damage in Winslow.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Wind gusts from a thunderstorm caused damage in Winslow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 19, 2:25 PM MST, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 19, 2:25 PM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
225 PM MST THU JUL 19 2007
.SYNOPSIS...EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS TO CONTINUE INTO NEXT WEEK. HIGH TEMPERATURES WILL BE
A FEW DEGREES ABOVE AVERAGE FOR THE NEXT COUPLE OF DAYS...WITH
SLIGHTLY COOLER TEMPERATURES EXPECTED BY THE WEEKEND AS MOISTURE
INCREASES.
&&
.DISCUSSION...THUNDERSTORMS BREAKING OUT OVER MAINLY EASTERN
SECTIONS OF FORECAST AREA AS EXPECTED IN THE AREA BOUNDED BY THE
336K+ THETA-E CONTOURS AND NEGATIVE LIFTED INDICES. STEERING FLOW
WILL CONTINUE TO ALLOW THESE STORMS TO PUSH PRIMARILY
WESTWARD...EXCEPT NORTHWARD OVER CENTRAL PORTIONS. EXPECTING EASTERN
SECTIONS TO REMAIN ACTIVE THIS EVENING AS ADDITIONAL THUNDERSTORM
ACTIVITY MOVES IN FROM NM AND CURRENT ACTIVITY OVER WHITE MOUNTAINS
PUSHES INTO GILA COUNTY AND POINTS SOUTHWARD.
FOR TONIGHT...GFS PREDICTS MCS DEVELOPING ALONG SOUTHERN CWA BORDER
SOUTHWEST OF WHITE MOUNTAINS...WILL NEED TO MONITOR FOR ANY UPSCALE
DEVELOPMENT HERE. OTHERWISE EXPECTING A BIT MORE DEBRIS CLOUD AROUND
TOMORROW...BUT ANOTHER DAY WITH SCATTERED THUNDERSTORMS IN THE
AREA...MOST PREVALENT CENTRAL AND EASTERN SECTIONS. STEERING FLOW
TOMORROW WILL BE PRIMARILY FROM THE NORTHEAST AND EAST WHICH AGAIN
WILL FOCUS THE THREAT FROM THE RIM AND WHITE MOUNTAINS SOUTHWARD.
MODELS CONTINUE TO SHOW ADDITIONAL MOISTURE MOVING IN FOR THE
WEEKEND AND NEXT WEEK WITH DAILY THUNDERSTORM ACTIVITY CONTINUING
WITH SLIGHTLY COOLER AFTERNOON TEMPERATURES AND MORE CLOUD DEBRIS IN
THE MORNINGS.
.PREVIOUS DISCUSSION FROM 0940 AM...WE HAVE UPDATED THIS MORNINGS
SKY COVER AS SAT IMAGERY IS MOSTLY CLEAR ACROSS THE NORTHLAND. THIS
MORNINGS FGZ SOUNDING SHOWS CONVECTIVE PARAMETERS ARE SLIGHTLY LESS
FAVORABLE FOR THUNDERSTORMS LOCALLY AS CAPE IS LESS AND LI VALUES
ARE GREATER THAN YESTERDAY. FOR THIS AFTERNOON...GFS THETA E PLOTS
SHOW DRIER AIR ACROSS AREAS WEST OF A LINE FROM PAGE TO PAYSON.
AREAS EAST OF THIS LINE SHOW EASTERLY FLOW ALOFT...WITH FAIRLY HIGH
THETA E VALUES. WE HAVE KNOCKED THIS AFTERNOONS POPS DOWN A FEW
POINTS IN THE WEST AND INCREASED THEM ACROSS NAVAJO AND APACHE
COUNTIES.
TONIGHT...BOTH NAM AND GFS MODELS ARE GENERATING SOME QPF ACROSS THE
AZ.NM BORDER THIS EVENING. WE WILL NEED TO WATCH NWRN N.M. AND SWRN
COLORADO TO SEE IF ANY LARGE STORMS FORM THERE THIS AFTERNOON...AND
POTENTIALLY DRIFT INTO EASTERN AZ.
&&
.AVIATION...FOR THE 00Z PACKAGE...EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS...PRIMARILY EAST OF A LINE FROM PAYSON TO PAGE TO
DIMINISH AFTER 04Z. SURFACE WIND GUSTS TO 40 KTS ALONG WITH MVFR
CEILINGS AND VISIBILITIES MAY ACCOMPANY THE STRONGER STORMS. STORMS
ARE AGAIN EXPECTED TO DEVELOP DURING THE DAY ON FRIDAY. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
STAUDENMAIER
Hazardous weather outlook, Jul 19, 9:47 AM MST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
947 AM MST THU JUL 19 2007
AZZ004>018-037>040-200700-
BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY-
KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO-
LITTLE COLORADO RVR VLY IN COCONINO CO-
LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAU AND MESAS SOUTH OF 264-
NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE MOUNTAINS-
YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS-
947 AM MST THU JUL 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR...
.DAY ONE...TODAY
AREAS EAST OF A LINE FROM PAGE TO BLACK CANYON CITY WILL SEE
SCATTERED THUNDERSTORMS DEVELOP BY LATE MORNING OVER THE HIGHER
TERRAIN OF THE MOGOLLON RIM...AND THEN SPREAD INTO THE LOWER VALLEYS
BY MID AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT
LIGHTNING...LOCALLY HEAVY RAIN...SMALL HAIL...AND STRONG GUSTY
WINDS. SHOWER AND THUNDERSTORM ACTIVITY MAY CONTINUE INTO THE
EVENING HOURS ALONG THE ARIZONA NEW MEXICO BORDER.
AREAS WEST OF A LINE FROM PAGE TO BLACK CANYON CITY WILL SEE
WIDELY SCATTERED AFTERNOON THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH THURSDAY
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
41
Thunderstorm Wind, Navajo
- When
- July 19, 6:00 PM MST to 6:40 PM MST
- Where
- Navajo County, (Inw)winslow Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.020, -110.720
Winds from a thunderstorm snapped power poles in and around Winslow.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, July 19, 20071 injured · $208,000 · 52 kt wind · 8 events
- Flash Flood and Damaging Winds in Ohio, July 19, 2007$178,000 · 50 kt wind · 7 events
- Flash Flood and Dust Storm in Arizona, July 19, 2007$127,000 · 1.5 in hail · 14 events
- Damaging Winds and Lightning Strike in Missouri, July 19, 2007$165,000 · 52 kt wind · 5 events
- Flash Flooding and Hail in Wyoming, July 19, 2007$112,000 · 1.75 in hail · 10 events
- Damaging Winds in Virginia, July 19, 2007$40,000 · 50 kt wind · 31 events
- Hail and Damaging Winds in Virginia, July 19, 2007$85,000 · 1 in hail · 15 events
- Damaging Winds in Michigan, July 19, 2007$53,000 · 65 kt wind · 15 events
- Lightning Strike in Arkansas, July 19, 2007$80,000 · 1 event
- Flash Flood in New Mexico, July 19, 2007$70,000 · 1 event
- Dust Storm and Damaging Wind in Arizona, July 19, 2007$50,000 · 56 kt wind · 2 events
- Damaging Winds in Arizona, July 19, 2007$50,000 · 56 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52316.